Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 3, 1996, 7:08 PM CDT for Jasper County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1996, 7:08 PM CDT (00:08 UTC)
- Expired
- May 3, 1996, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 040009 SVRSPI ILC079-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 708 PM CDT FRI MAY 3 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...JASPER COUNTY AT 705PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN JASPER COUNTY...LOCATED 15 MILES SOUTHWEST OF NEWTON. THE STORM WAS MOVING EAST AT 40 MPH. TOWNS IN THE PATH INCLUDE LATONA AND NEWTON. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:43 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 3, 1:43 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT FRI MAY 3 1996 17Z MAPS DATA SHOWING WEAK AREA OF LOW PRES OVR SRN MI WITH FRONT TRAILING TO MAIN LOW OVR SE CO. FRNTL POSITION NOW DRAPED ACROSS SRN IL INTO CENT MO. PLENTY OF MOISTURE STREAMING UP FROM SOUTH TO INTERACT WITH THIS BOUNDARY OVERNGT. DEWPTS INTO 60S SOUTH OF FRONT. 88D SHOWING LGT RWS JUST BEGINNING TO ENTER WEST CENT IL WITH MORE RWS\TRWS BACK INTO CENT AND NRN MO. THIS ACTIVITY WILL CONT TO SPREAD ACROSS CENTRL IL TNGT. BEST INSTABILITY WILL BE ALONG AND SOUTH OF FRONT FOR POSSIBLE HEAVY RAINFALL. FFA WATCH GOOD CALL FOR AREA WITH SOIL STILL SATURATED. PIA 49/52 65 SPI 53/55 86 DEC 52/54 86 CMI 52/53 86 SE IL 57/57 98 FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:46 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 59 min |
| May 3, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 37 min |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| May 3, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 58 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 46 min |
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 50 min |
| May 3, 10:46 PM CDT | Flash Flood Warning | ILX | Macon, Sangamon | 3 hr |
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 53 min |
| May 3, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| May 4, 12:06 AM CDT | Flash Flood Warning | ILX | Douglas, Moultrie | 3 hr |
| May 4, 11:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.